Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 27, NWS Mobile, AL

March 14, 2019Mobile County, Alabama

NWS Mobile, AL issued this river flood warning at Mar 14, 2019, 9:18 PM CDT for Mobile County, Alabama. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 9:18 PM CDT (02:18 UTC)
Expired
Mar 15, 2019, 4:00 PM CDT
In force
19 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Mobile County, AL

The radar

The Mobile radar (KMOB), 24 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Sara at Saraland (SARA1).

Action stage
3 ft
Minor stage
4 ft
Moderate stage
5 ft
Major stage
7.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

436 
WGUS44 KMOB 150218
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
918 PM CDT Thu Mar 14 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following rivers in Alabama... 

  Bayou Sara At Saraland affecting Mobile County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-160217-
/O.NEW.KMOB.FL.W.0027.190315T0218Z-190317T0000Z/
/SARA1.1.ER.000000T0000Z.190314T2120Z.190316T1800Z.NO/
918 PM CDT Thu Mar 14 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Bayou Sara At Saraland
* From this evening until Saturday evening
* At 4 PM Thursday the stage was...4.3 feet. 
* Minor flooding is occurring AND Minor flooding is forecast 
* Flood stage is 4 feet. 
* The river will continue to fall to below flood stage by Saturday early 
  afternoon.
* At 4 feet...Flooding of streets begins.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$
1 follow-up statement
597 
WGUS84 KMOB 152100
FLSMOB
Flood Statement
National Weather Service Mobile, AL
400 PM CDT Fri Mar 15 2019
 

...The flood warning is cancelled for the following river in Alabama...
 
  Bayou Sara At Saraland affecting Mobile County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC097-152130-
/O.CAN.KMOB.FL.W.0027.000000T0000Z-190317T0000Z/
/SARA1.1.ER.000000T0000Z.190314T2120Z.000000T0000Z.NO/
400 PM CDT Fri Mar 15 2019

The Flood Warning is cancelled for
  The Bayou Sara At Saraland
* At 9 AM Friday the stage was 3 feet. 
* Flood stage is 4 feet.

&&

LAT...LON 3084 8808 3083 8804 3082 8805 3082 8808


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 14, 7:03 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 14, 7:03 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
703 PM CDT Thu Mar 14 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Expect IFR to MVFR cigs and visibilities through
about 15.20z followed by mostly VFR conditions through 16.00z.
Lower cigs and visibilities mostly in low stratus and patchy fog
this evening and overnight along with short periods of moderate
to heavy rain in showers and thunderstorms forming mostly ahead
and along a cold front that moves across the region beginning
shortly before sunrise Fri morning, moving east of KPNS and the
forecast area by mid morning. Winds will continue from the south
southwest at 10 to 20 knots ahead of the front this evening and
overnight shifting northwest at 5 to 15 knots in the wake of the
front with gusts to 20 to 25 knots mostly Fri afternoon and early
Fri evening. 32/ee

&&

.PREV DISCUSSION... /issued 546 PM CDT Thu Mar 14 2019/

DISCUSSION...See updated information for land areas below.

UPDATE...The wind advisory for the coastal areas of AL and NWFL
has been canceled. Gusty southerly winds at 10 to 20 mph will
continue through this evening and late tonight becoming northwest
at 5 to 15 mph with higher gusts in the wake of a cold front that
will move across the region between sunrise and mid morning
Friday. 32/ee

PREV DISCUSSION... /issued 336 PM CDT Thu Mar 14 2019/

NEAR TERM /Now Through Friday/...A line of showers and
thunderstorms moving into Eastern Mississippi continue to push
eastward in advance of an approaching cold front. Spotty shower
activity has developed in advance over the forecast area in the
deep layer...conditionally unstable airmass. Ingredients are
available with favorable deep layer shear and ML CAPES up to 1000
to 1200 J/KG but lacking a strong trigger to provide better lift
to overcome the shear. Expect showers to continue to develop along
the convergent bands but generally dissipate before growing into
thunderstorms. Though radar has indicated one or two trying to
overachieve along stronger convergent bands attempting to form
broad mesos. We'll have to monitor closely for the possible
development of a strong thunderstorm or two. On the upside, the
stronger dynamics are continuing to shift north of our area and
the low level jet is weakening and this trend will continue
through the evening.

As for the upstream approaching convective line moving into eastern
Mississippi, trends continue to indicate the best chance for
potentially strong to marginally severe thunderstorms will be over
our northwest AL and MS zones highlighted in the SPC Outlook as a
marginal risk area.  Storms are expected to move into this region
this afternoon and early evening hours when shear and instability
remain somewhat favorable for stronger updrafts and rotation.
However, shear and instability will wane as the evening progresses
limiting the risk for severe weather downstream. By the time the
line reaches the I-65 corridor tonight, convection along this line
should be primarily rain showers with perhaps a few isolated
thunderstorms. The remnants of the line should push east of the
forecast area late tonight followed by the cold front late
tonight...early morning time frame.

Cooler and dryer air will follow in the front's wake but cloudy
skies and scattered showers will continue Friday as the remnants
of a post frontal trough and another upper level shortwave trough
move through the area. High temperatures most areas should
struggle to get out of the 60s Friday but areas over our eastern
Florida Panhandle and Alabama zones may reach 70 prior to frontal
passage Friday morning.

High Risk of rip currents will continue through Friday early
evening. /08

SHORT TERM /Friday night Through Sunday night/...Cold front is
progged to be deep into the Gulf Friday night as a large area of
surface high pressure expands eastward over the deep south.
Despite this, a small chance of showers will remain in the
forecast Friday night out of respect for the passage of weak
impulses embedded in a persistent high level southwest flow.
The flow aloft is nearly unchanged right on thru the weekend with
a small chance of showers being confined to near the coast and
out over the Gulf waters.

Considering persistent cloud cover, made a few minor adjustments
to Friday night lows. Still cool, but leaned to the warmer side
of the guidance. Near 60 for highs on Saturday. Highs a few
degrees warmer for Sunday while nights remain chilly.

LONG TERM /Monday Through Thursday/...High pressure to remain in
control of the local weather pattern next week with rain-free and
pleasant days. Highs mostly in the mid to upper 60s early in the
week. Upper 60s to lower 70s Wednesday/Thursday. Lows dip into
the low to mid 40s inland, upper 40s to around 50 along the coast
each night. /10

MARINE...A moderate to strong onshore flow will persist through this
evening ahead of an approaching cold front. The cold front will push
northwest to southeast across the marine area late tonight through
Friday morning, followed by a moderate to occasionally strong
offshore flow Friday through the weekend. /08

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday evening for ALZ265-266.

FL...High Rip Current Risk through Friday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 9 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
1200 PM CDT Thu Mar 14 2019

ALZ265-266-FLZ202-204-206-151700-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
1200 PM CDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Wind Advisory.

Showers and thunderstorms will develop across the region late this
afternoon and tonight. A few of these storms along will produce
heavy downpours and strong gusty winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ261>264-FLZ201-203-205-151700-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
1200 PM CDT Thu Mar 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT FRIDAY...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.

Showers and thunderstorms will develop across
the region late this afternoon and tonight. A few of these storms
along and west of I-65 could be strong to marginally severe, and
capable of producing localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Wind Advisory.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ALZ051>060-MSZ067-075-076-078-079-151700-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-Perry-Greene-Stone-George-
1200 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama and southeast Mississippi.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms will develop across
the region late this afternoon and tonight. A few of these storms
along and west of I-65 could be strong to marginally severe, and
capable of producing localized damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ630>636-650-655-670-675-151700-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1200 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...This Afternoon and Tonight.

Cautionary conditions for small craft will exist today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing winds and seas will create hazardous boating conditions
for small craft Friday night through Saturday.

In the hours before

Special weather statement, Mar 14, 4:31 PM CDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
431 PM CDT THU MAR 14 2019

ALZ051-142230-
Choctaw AL-
431 PM CDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 530 PM CDT...

At 430 PM CDT, the strong thunderstorm was located 4 miles southwest
of Middleton, or 6 miles northeast of Quitman, moving east-northeast
at 40 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lisman and Pennington.

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3227 8802
      3226 8801 3220 8801 3208 8845 3231 8842
TIME...MOT...LOC 2130Z 249DEG 36KT 3212 8867
Special weather statement, Mar 14, 5:30 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
530 PM CDT THU MAR 14 2019

ALZ051-142315-
Choctaw AL-
530 PM CDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN CHOCTAW COUNTY UNTIL 615 PM CDT...

At 530 PM CDT, the strong thunderstorm was located 7 miles southwest
of Lisman, or 9 miles west of Butler, moving east at 35 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler, Lisman and Pennington.

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3205 8812
      3199 8846 3231 8842
TIME...MOT...LOC 2230Z 253DEG 32KT 3211 8839
Special weather statement, Mar 14, 6:15 PM CDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
615 PM CDT THU MAR 14 2019

ALZ051-142330-
Choctaw AL-
615 PM CDT THU MAR 14 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CHOCTAW COUNTY UNTIL 630 PM CDT...

At 615 PM CDT, the strong thunderstorm was located over Pennington,
or 13 miles northeast of Butler, moving east at 30 mph.

Winds gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Pennington.

LAT...LON 3231 8797 3230 8793 3218 8801 3215 8802
      3214 8804 3211 8805 3208 8804 3208 8807
      3225 8813
TIME...MOT...LOC 2315Z 253DEG 26KT 3219 8802

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:08 PM CDTMarine Dense Fog AdvisoryMOB6 hr
Mar 14, 10:08 PM CDTSmall Craft AdvisoryMOB39 hr

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.